MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON SLOTTED FISHMOUTH GDE; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US GRYPHON SLOTTED FISHMOUTH GDE; BONENAIL GUIDEWIRE
Catalog Number 210826
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The handle had been separated from the slotted tube.It was also observed that the laser lines of the device were heavily faded.The device is reusable, and the lot number suggests that it is 3 years old.This type of failure is typically observed after the device has been reprocessed several times over the course of many years, therefore is a potential root cause for the defect observed.However, given the information provided we cannot discern a definitive root cause for the reported failure.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that during a shoulder repair procedure, it was observed that the customer's gryphon slotted fishmouth guide broke where the handle attaches to the guide.The case was completed with another like-device with no patient harm.The sales rep stated there was a minor time delay to switch to the new device, but did not know how long.The sales rep was not present and could not provide any additional information.There was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
GRYPHON SLOTTED FISHMOUTH GDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9128712
Report Number1221934-2019-58640
Device Sequence Number1748931
Product Code LXH
UDI-Device Identifier10886705024131
UDI-Public10886705024131
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1